Skip to Content

Paroxetine - Been on Paxil for 10 years & it is pooping out on me, what should I try now?

Responses (3)

chuck1957 26 May 2016

csprecker; Don't worry to much at this point this does happen you did not say what dose your taking but sometimes it can be as simple as a dose increase, And if that is not able to be done they have many medications in the same family as Paxil and they are all just enough different that when one kind of seems like it is not working as well one of the others well work that are in the same class. such as Zoloft, Prozac, to name a few and the list and types just could go on forever. that are in a slightly different class but work very similar to the Paroxetine. You should get in to see your doctor and let them figure out which way to go or sometimes some people also do good on having something added to what your taking now to help it work better.

csprecker 26 May 2016

Thank you Chuck for the input, I have heard such horror stories about Paxil withdrawals but hopefully it won't be too bad if I am just switching to a different medicine. The doctor has upped my dose to 60mg but still having anxiety. Thanks for your encouraging words, it helps a lot.

chuck1957 27 May 2016

Not a problem CS; now I don't know when the doctor increased the dose but it can take up to 6 to 8 weeks to reach the new blood level. which is normal so hang in there. And also when the dose is increased sometimes you can feel a bit more anxiety and other effects more for the first 2 weeks of the dose increase. So if any of this fits give it a chance. But if the doctor does end up changing it not to worry if the doctor changes to one in the same family the withdrawals are not as bad as what you hear or otherwise the doctor should know to very slowly decrease you off of the Paxil. keep in touch if you have any questions Chuck1957

csprecker 2 Jun 2016

Doctor wants to change me to Fetzima, does anyone know anything about this drug?

chuck1957 4 Jun 2016

csprecker; TO me I am thinking the easiest swap would be the switching to the Prozac generic It is closer to the Paxil but enough difference that it could kick in faster for you without much notice of withdrawals. Where the other one is fairly new not the drug it is a timed release of a different brand of Wellbutrin xl but it is 450mg and until they started out with this one most people only took it in 150mg or 300mg tablet I really fell you would respond faster to the Prozac. IF problems in aa swap then try the other but until recently most never took the Wellbutrin aka Buspurion in that high of dose. Chuck1957

csprecker 7 Jun 2016

Thanks for the input, I talked with the doctor today & we decided to go with the Prozac, thought the transition would be easier & hopefully it will work good for me! I appreciate all of your opinions & enjoy talking with you, I will keep you updated on how I'm doing.

chuck1957 8 Jun 2016

no problem msp; Remember not just the switch but the Prozac there is enough difference that you could get some symptoms of the change from one to the other but like you said they symptoms that these cover up it is common for them to increase your anxiety and other side effects and that part at most should get a bit better in a few weeks as your system gets used to it. Chuck1957

csprecker 26 Jun 2016

Been on the Prozac for 14 days now, feeling a little anxiety & waking up early & not able to get back to sleep. Have a dr appt on Tuesday, see what he thinks!

Anonymous 4 Jun 2016

I have been on them in the past I'm on venlafaxine now

csprecker 1 Jul 2016

Are you having good luck with this?

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions